PDA

View Full Version : Hair Loss (need advice URGENTLY)



hamtaro
07-12-2012, 08:11 PM
Recent mini lupus flare during January 2012.

Suffering from hair loss but seems to improve during April/May 2012 since lupus condition stablize after injected Rituximab in March.

Have been on 1500 mg Cellcept & 10 mg Prednisolone daily since then.

Doctor asked to try Imuran (3 times per week) in order to taper off Pred. But after a month, hairloss got worse! I stopped Imuran end of June 2012. But hairloss continues until now.....:mad::mad::mad:

I wonder if the hairloss is due to?

1) Lupus? But my condition stables down already with all the urine and blood tests proven.
2) Combination of current medicine such as Cellcept & Pred?
3) Still Imuran? How long would it take for imuran to get off our body system and will the hairloss stop?

Super depressed :grumpy:

Anybody advise please?

magistramarla
07-12-2012, 09:24 PM
Hi and welcome to WHL.
I can't help you since I haven't been on any of those meds, but I'm sure that someone who knows will come along. I know that hair loss is often listed as a symptom of Lupus.
My oldest daughter is currently traveling in SE Asia, and she was recently in Singapore. She loved it and wants to take me there someday.
I hope that you stay around and become part of our world-wide cyber family.
Hugs,
Marla

jmail
07-13-2012, 06:43 PM
Have they checked your thyroid? A change in your thyroid levels can also cause hair loss. When I flare (all too often), I lose hair in patches (kind of follows my sores). I've got ketoconazole shampoo, and some steroid cream with antifungal in it that helps whenever it's fungal from the steroid use.

hamtaro
07-13-2012, 07:56 PM
Have checked my thyroid last year. No issue. Maybe I should highlight this to my rheumy on my next appt. There's no patches or sores but only itchiness which I think mainly because I only wash my hair on alternate days. I tend to lose more hairs after washing.

steve.b
07-14-2012, 03:32 AM
sorry i cannot offer any advice,

but i did want to say hi.

Danica01
07-14-2012, 07:29 PM
I am on methotrexate and like Imuran it is an immune suppressor. I have also recently dealt with loosing my hair. I have been on the medication for years but three months ago I found a bald spot on my head and completely freaked out. I like having hair and it helps me feel like a women and actually helps me not feel so sick. I showed the internist and the doctor at mayo and both tell me it can be a side effect from the medicine or just a new symptom of Lupus. The good news is both said it should grow back but I am still waiting. I am a little more comfy with it but still it makes me very sad. I know you probably feel really helpless and self conscious but if the medicine makes you feel better maybe they should try a different dose or even think of switching you to another immune suppressant therapy. Let me know how you are doing and if you have any more questions about these kind of medications I will help as much as I can because they can be really tough to handle.

hamtaro
07-16-2012, 03:44 AM
Hi Danica01,

Actually I am not so sure if the hairloss is caused by which medicines.

1) My hubby said it could be due to Rituximab which was injected on me during end March. Further on, hairloss usually happens or worsens 2-3 months after a major medication or flare. And my hairloss got worsen after June.

2) I ever suspected Imuran but then again, my trial dosage lasted only 1-month. Rheumy said she ever encountered one of her patients suffering severe hairloss as early as less than a month dosage. I was like OMG!!!!!

3) Cellcept. I did a research online and one of its side effects - hairloss. But last year my hairloss stopped after my lupus condition stablized and I was on Cellcept for two months. This year my Cellcept intake is definitely more than 3-months and currently I am still taking it. So I am not sure if the hairloss is due to the increased dosage and amount as compared to last year.

Anyway, the hairloss still remains as bad....no improvements so far. But I have decided to wash it DAILY. I realise that I tend to lose even more hair during alternate days of washing. My scalp also tends to get MORE itchy and oily. Sad to say, I am so F***** used to the enormous amount of hair choking o\in the drain and basin whenever I bathe....I JUST hate to WASH MY HAIR now. I don't cry as much now but I still feels heartache sometimes. :(

Hamtaro

Islablue
08-01-2012, 09:55 AM
I'm late to this thread, but I just wanted to say that when I was on MTX, I lost some hair too. I went and bought some Nioxin shampoo (you can get it at any beauty supply store like Sally's or some hair salons sell it... I'm sure you could get it online too) I worked in a hair salon for a few years and a lot of people use it. They have a foam that you can put on the bald spots and it really does make your hair grow back pretty quickly. The shampoo and conditioner also strengthened my hair to prevent loss. I still lose a few strands, but NOTHING like I used to. ((hugs))

Danica01
08-02-2012, 02:13 PM
Islablue thank you for the tip on what product we can use!!!! I may be going on full blown chemotherapy for a few months and I know the hair will shed BUT I want something that will help me feel as if I am preparing for my hair to grow back and this may do the trick!!!!! I have a hairstylist who is going to help if I loose it all and massage my scalp for me, hehehehehehe!!!!! It is way toooooooooo hot here in Arizona so I will not be a wig wearer......I am going to rock the bald head if I can!!!!!!

hamtaro
08-09-2012, 07:35 AM
Hey guys I'm back!

Tried and tested : Nioxin shampoo actually causes itchy scalp for me so i actually mixed it with another shamppo for oily & itchy scalp (Ginvera Brand). So it works with a little improvements. Not so much hair during the wash even though it still shed when I comb.

MsMarvel
08-11-2012, 08:20 PM
Hi Hamtaro -

I'm new to this whole Lupus thing personally (only in the stages of diagnosis), but my aunty had had Lupus for quite a long time and has suffered from hairloss.

Obviously my advice needs to be consolidated with your doctor, but I have heard very good things about taking vitamin supplements that aid hair/nail/skin growth and health. My aunty takes the Swisse brand product for this issue, which contains ingredients such as Biotin ,Silicon, Zinc, Iron, Vitamin C and St Mary's Thistle. It's not a fast option but I've heard from her (and if you google this, many other lupus patients report it being beneficial) that overall it did assist hair growth.

She also uses a hair dressers product (not sure of the name) which comes in a small syrum type tube and she applies it daily - since using it her hair growth has actually been noticeable.

I hope you find a solution soon!